Alert archive / Louisiana / Special Weather Statements in 2016

Special Weather Statement, NWS Shreveport, LA

March 31, 2016Caldwell Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Mar 31, 2016, 6:31 PM CDT for Caldwell Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 6:31 PM CDT (23:31 UTC)
Expired
Mar 31, 2016, 7:00 PM CDT
In force
29 min
Issued by
NWS Shreveport, LA

County Caldwell Parish, LA

The radar

The Ft Polk radar (KPOE), 146 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1130 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

427 
WWUS84 KSHV 312331
SPSSHV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CDT THU MAR 31 2016
 
LAZ013-014-021-010000-
OUACHITA LA-CALDWELL LA-JACKSON LA-
631 PM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHWESTERN CALDWELL AND SOUTHEASTERN OUACHITA PARISHES UNTIL 700 PM
CDT...

AT 630 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHWEST OF COLUMBIA...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOSCO...RIVERTON AND VIXEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL LOUISIANA.

LAT...LON 3219 9198 3217 9198 3211 9231 3215 9231
      3215 9236 3227 9240 3238 9200 3230 9202
      3228 9203 3227 9199 3226 9200 3225 9199
      3223 9201 3223 9199 3221 9199 3219 9201
      3220 9197
TIME...MOT...LOC 2330Z 254DEG 45KT 3221 9229 

$$

05

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 3:46 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Mar 31, 3:46 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT THU MAR 31 2016

.DISCUSSION...
HIGHLY UNSTABLE AIRMASS INVOK COLD FRONT MOVG ACROSS
AREA...RESULTED IN RAPIDLY DEVELOPING SCATTERED TSTMS ACROSS MUCH
OF NORTH LA...PROMPTING ISSUANCE OF SVR TSTM WATCH. GOLFBALL SIZE
HAIL OR POSSIBLY LARGER MAY OCCUR IN SOME CELLS...WITH SOME
POTENTIAL FOR DAMAGING WINDS...AND LITTLE POTENTIAL FOR
TORNADOES...AS STRONGER LOW LVL SHEAR HAS SHIFTED EAST OF AREA.
SKIES WILL TEMPORARLY CLEAR OUT FROM THE WEST AS THIS TSTM THREAT
ENDS LATER THIS EVE. HOWEVER...A SHORT WAVE ON FRIDAY WILL BRING
PACIFIC MOISTURE TO OVERRUN THE FRONTAL BOUNDARY TO THE
SOUTH...AND PROVIDE INCREASED CLOUDS AND A CHANCE OF SHOWERS TO AT
LEAST SOUTHERN PORTIONS OF THE AREA. THE REST OF THE WEEKEND WILL
SEE SUNNY SKIES WITH THE RETREAT OF THE SHORT WAVE AND THE
LEFTOVER FRONTAL BOUNDARY.
FAIR WX AND MOSTLY ZONAL FLOW TO PREVAIL INTO NEXT WEEK. THE TAIL
END OF AN UPPER TROUGH COULD BRING A FEW SHOWERS MID WEEK. LONGER
TERM CHANGES COULD PLAY ON THE FORM OF A DEVELOPING UPPER LOW OVER
EASTERN PACIFIC OFF COAST OF BAJA...BUT THOSE CHANGES REMAIN TO BE
SEEN ATTM./VII/.

&&

PREV DISCUSSION... /ISSUED 1129 AM CDT THU MAR 31 2016/

AVIATION...
MVFR CIGS AT THIS CURRENT TIME WITH THE CHANCE TO BECOME VFR BY
MID TO LATE AFTERNOON. WSW WINDS WILL RANGE 10 TO 15 KTS AHEAD OF
THE FRONT WITH AFTER OCCASIONAL HIGHER GUSTS...WITH WINDS
BECOMING 5 TO 10 KTS WITH THE FRONTAL PASSAGE THIS EVENING. SOME
CONVECTION IS POSSIBLE THIS AFTERNOON AND EVENING MAINLY OVER
NORTH LA AND SCNTRL ARK ALONG AND AHEAD OF THE FRONT. STRONG WIND
GUSTS...SEVERE TURBULENCE...MVFR CIGS AND REDUCE VSBYS WILL BE
POSSIBLE NEAR AND IN THE CONVECTION. WITH THE PASSAGE OF THE COLD
FRONT THIS AFTERNOON AND EVENING...LOOK FOR CIGS TO BECOME VFR FOR
THE REMINDER OF THE TAF PERIOD. SHOULD SEE ELEVATED AC/CIRRUS
AFTER 12Z FRIDAY. /21/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  54  70  46  68 /  20  20  20  10
MLU  55  71  47  67 /  40  20  20  10
DEQ  46  64  38  68 /  10  10  10   0
TXK  50  66  43  67 /  20  10  10  10
ELD  50  69  43  67 /  30  20  10  10
TYR  52  67  44  69 /  10  20  10  10
GGG  52  68  44  67 /  20  20  10  10
LFK  55  73  46  70 /  20  30  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ073.

LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ004>006-
     012>014-019-021-022.

OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 31, 3:21 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CDT THU MAR 31 2016

LAZ010-011-017-018-020-012030-
DE SOTO-RED RIVER-SABINE-NATCHITOCHES-GRANT-
321 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM...
...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM...
SCATTERED BUT VERY INTENSE AFTERNOON THUNDERSTORMS...HAVE RAPIDLY
DEVELOPED ACROSS THE AREA. HAIL TO THE SIZE OF GOLFBALLS OR
LARGER...IS THE MAIN THREAT WITH THESE STORMS. HOWEVER...SHORT
TERM FLOODING MAY ALSO OCCUR IN LOCATIONS WHERE BRIEF BUT VERY
HEAVY RAIN OCCURS...AS THE GROUND REMAINS SATURATED AND WATERWAYS
STILL SWOLLEN...FROM RECENT FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT
PERSONNEL...AND AMATEUR RADIO OPERATORS...MAY BE REQUIRED DURING
THE REMAINDER OF THE AFTERNOON THROUGH AT LEAST THE EARLY EVENING.

ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-012030-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE-
321 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON
OR TONIGHT.

ARZ073-LAZ004>006-012>014-019-021-022-012030-
UNION-CLAIBORNE-LINCOLN-BIENVILLE-JACKSON-OUACHITA-WINN-CALDWELL-
LA SALLE-
321 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS
EVENING...
SCATTERED BUT VERY INTENSE AFTERNOON THUNDERSTORMS...HAVE RAPIDLY
DEVELOPED ACROSS THE AREA. HAIL TO THE SIZE OF GOLFBALLS OR
LARGER...IS THE MAIN THREAT WITH THESE STORMS. VERY HEAVY RAINFALL
WITHIN THESE STORMS MAY ALSO RESULT IN SHORT TERM FLOODING OF
ROADWAYS AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT
PERSONNEL...AND AMATEUR RADIO OPERATORS...MAY BE REQUIRED DURING
THE REMAINDER OF THE AFTERNOON THROUGH AT LEAST THE EARLY EVENING.

VII

In the hours before

Local storm report, Mar 31, 5:28 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             POLLOCK                 31.52N  92.41W
03/31/2016  E2.00 INCH       GRANT              LA   COUNTY OFFICIAL

            BETWEEN GOLF BALL AND TENNIS BALL SIZE HAIL IS COVERING
            THE GROUND IN POLLOCK. REPORT FROM THE POLLOCK TOWN
            HALL.

&&

EVENT NUMBER SHV1600293

15
Special weather statement, Mar 31, 5:45 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT THU MAR 31 2016

LAZ013-019-312330-
JACKSON LA-WINN LA-
545 PM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON AND NORTHERN
WINN PARISHES UNTIL 630 PM CDT...

AT 545 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF JONESBORO...MOVING EAST AT 30 MPH.

PEA TO HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINNFIELD...JONESBORO...DODSON...CALVIN...SIKES...HUDSON AND JOYCE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN LOUISIANA.

LAT...LON 3189 9232 3193 9289 3194 9287 3196 9288
      3223 9275 3223 9232
TIME...MOT...LOC 2245Z 265DEG 27KT 3208 9273

15
Local storm report, Mar 31, 6:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     8 NW EROS               32.47N  92.52W
03/31/2016                   JACKSON            LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON HIGHWAY 146 NEAR THE
            INTERSECTION OF MOSSWOOD DRIVE JUST SOUTH OF THE LINCOLN
            PARISH LINE.

&&

EVENT NUMBER SHV1600294

15
Local storm report, Mar 31, 6:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             8 N COLUMBIA            32.22N  92.08W
03/31/2016  E1.25 INCH       CALDWELL           LA   LAW ENFORCEMENT

            A SECOND SEVERE THUNDERSTORM PRODUCED HALF DOLLAR SIZE
            HAIL NORTH OF THE RIVERTON COMMUNITY NEAR THE OUACHITA
            PARISH LINE.

&&

EVENT NUMBER SHV1600295

15
Local storm report, Mar 31, 6:28 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             5 W POLLOCK             31.52N  92.49W
03/31/2016  E1.75 INCH       GRANT              LA   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL FELL IN THE BENTLEY COMMUNITY.

&&

EVENT NUMBER SHV1600296

15
Special weather statement, Mar 31, 6:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CDT THU MAR 31 2016

LAZ013-014-021-010000-
OUACHITA LA-CALDWELL LA-JACKSON LA-
631 PM CDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHWESTERN CALDWELL AND SOUTHEASTERN OUACHITA PARISHES UNTIL 700 PM
CDT...

AT 630 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHWEST OF COLUMBIA...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOSCO...RIVERTON AND VIXEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL LOUISIANA.

LAT...LON 3219 9198 3217 9198 3211 9231 3215 9231
      3215 9236 3227 9240 3238 9200 3230 9202
      3228 9203 3227 9199 3226 9200 3225 9199
      3223 9201 3223 9199 3221 9199 3219 9201
      3220 9197
TIME...MOT...LOC 2330Z 254DEG 45KT 3221 9229

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:50 PM CDTRiver Flood WarningSHVSmith, Wood4 days
Mar 30, 8:51 PM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus4 days
Mar 30, 7:18 PM CDTSevere Thunderstorm WarningSHVBienville, Webster44 min
Mar 30, 7:27 PM CDTTornado WarningSHVBienville, Webster48 min
Mar 30, 8:07 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union53 min
Mar 30, 8:16 PM CDTSpecial Weather StatementSHVCaddo44 min
Mar 30, 8:42 PM CDTAreal Flood AdvisorySHVBienville, Claiborne, Webster3 hr
Mar 30, 8:51 PM CDTRiver Flood WarningSHVWebster10 days
Mar 30, 9:11 PM CDTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union3 hr
Mar 30, 9:31 PM CDTSpecial Weather StatementSHVOuachita59 min
Mar 30, 9:37 PM CDTSpecial Weather StatementSHVBienville, Lincoln38 min
Mar 30, 9:44 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union61 min
Mar 30, 9:47 PM CDTFlash Flood WarningSHVBienville, Bossier, Claiborne, Lincoln, Red River, Webster4 hr
Mar 30, 10:25 PM CDTSpecial Weather StatementSHVUnion35 min
Mar 30, 10:45 PM CDTSpecial Weather StatementSHVUnion30 min
Mar 30, 11:03 PM CDTFlash Flood WarningSHVUnion3 hr
Mar 31, 2:12 PM CDTSpecial Weather StatementSHVJackson48 min
Mar 31, 2:24 PM CDTSpecial Weather StatementSHVNatchitoches, Sabine51 min
Mar 31, 2:34 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine41 min
Mar 31, 2:41 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita49 min
Mar 31, 3:14 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, Natchitoches, Winn46 min
Mar 31, 3:47 PM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita28 min
Mar 31, 3:52 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Ouachita, Winn38 min
Mar 31, 3:55 PM CDTSpecial Weather StatementSHVCaldwell35 min
Mar 31, 4:29 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union49 min
Mar 31, 4:34 PM CDTSpecial Weather StatementSHVRed River56 min
Mar 31, 4:44 PM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Jackson, Natchitoches, Red River, Winn61 min
Mar 31, 5:05 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle42 min
Mar 31, 5:45 PM CDTSpecial Weather StatementSHVWinn45 min
Mar 30, 7:10 PM CDTTornado WarningSHVColumbia, Union50 min
Mar 30, 8:12 PM CDTAreal Flood AdvisorySHVColumbia, Union3 hr
Mar 30, 9:40 PM CDTSpecial Weather StatementSHVColumbia35 min

Nearby

Special Weather Statements in Louisiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.